Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 63, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at May 20, 2016, 4:00 AM EDT. It took effect at May 20, 2016, 11:00 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2016, 4:00 AM EDT (08:00 UTC)
- In effect from
- May 20, 2016, 11:00 PM EDT
- Expired
- May 22, 2016, 2:15 AM EDT
- In force
- 27 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
543 WHUS72 KMHX 200800 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 400 AM EDT FRI MAY 20 2016 ...GUSTY SOUTHEAST WINDS AND HIGH SEAS DEVELOPING TONIGHT... .LOW PRESSURE WILL GATHER ACROSS THE DEEP SOUTH AND MOVE THROUGH THE PIEDMONT OF NC TONIGHT. THIS WILL PRODUCE STRENGTHENING SOUTHEAST WINDS OVERNIGHT TONIGHT WITH SEAS BUILDING 5 TO 7 FEET. THE HIGH SEAS WILL LINGER INTO SUNDAY MORNING NORTH OF OCRACOKE INLET. AMZ156-158-202100- /O.NEW.KMHX.SC.Y.0063.160521T0300Z-160521T1800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 400 AM EDT FRI MAY 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT SATURDAY. * WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-202100- /O.NEW.KMHX.SC.Y.0063.160521T0300Z-160522T1500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 400 AM EDT FRI MAY 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT SUNDAY. * WINDS...SOUTHW 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-202100- /O.NEW.KMHX.SC.Y.0063.160521T0800Z-160522T1500Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 400 AM EDT FRI MAY 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 11 AM EDT SUNDAY. * WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
647 WHUS72 KMHX 201921 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 321 PM EDT FRI MAY 20 2016 ...GUSTY SOUTHERLY WINDS AND HIGH SEAS DEVELOPING TONIGHT... .LOW PRESSURE WILL MOVE THROUGH THE COASTAL PLAIN OF NC TONIGHT. THIS WILL PRODUCE STRENGTHENING SOUTHERLY WINDS OVERNIGHT WITH SEAS BUILDING 5 TO 7 FEET. THE HIGH SEAS WILL LINGER INTO SUNDAY MORNING NORTH OF OCRACOKE INLET. AMZ156-158-210900- /O.CON.KMHX.SC.Y.0063.160521T0300Z-160521T1800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 321 PM EDT FRI MAY 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT SATURDAY... * WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-210900- /O.CON.KMHX.SC.Y.0063.160521T0300Z-160522T1500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 321 PM EDT FRI MAY 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-210900- /O.CON.KMHX.SC.Y.0063.160521T0800Z-160522T1500Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 321 PM EDT FRI MAY 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 11 AM EDT SUNDAY... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
969 WHUS72 KMHX 210227 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1027 PM EDT FRI MAY 20 2016 ...GUSTY SOUTHERLY WINDS AND HIGH SEAS DEVELOPING TONIGHT... .LOW PRESSURE WILL MOVE THROUGH THE COASTAL PLAIN OF NC TONIGHT. THIS WILL PRODUCE STRENGTHENING SOUTHERLY WINDS OVERNIGHT WITH SEAS BUILDING 5 TO 7 FEET. THE HIGH SEAS WILL LINGER INTO SUNDAY MORNING NORTH OF OCRACOKE INLET. AMZ156-158-211430- /O.CON.KMHX.SC.Y.0063.160521T0300Z-160521T1800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1027 PM EDT FRI MAY 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SATURDAY... * WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-211430- /O.CON.KMHX.SC.Y.0063.160521T0300Z-160522T1500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1027 PM EDT FRI MAY 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-211430- /O.CON.KMHX.SC.Y.0063.160521T0800Z-160522T1500Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1027 PM EDT FRI MAY 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 11 AM EDT SUNDAY... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
413 WHUS72 KMHX 210753 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 353 AM EDT SAT MAY 21 2016 ...GUSTY WINDS AND HIGH SEAS CONTINUE TODAY INTO TONIGHT... .LOW PRESSURE WILL MOVE THROUGH EASTERN NC TODAY. WINDS WILL BE GUSTY EASTERLY THIS MORNING THEN SWITCH SOUTH AND SOUTHWEST BY THIS AFTERNOON BEHIND THE LOW. GUSTY WINDS THIS MORNING WILL DIMISH SOMEWHAT THIS AFTERNOON THOUGH HIGH SEAS WILL CONTINUE THROUGH TONIGHT FROM CAPE HATTERAS NORTH. AMZ156-158-211700- /O.CAN.KMHX.SC.Y.0063.000000T0000Z-160521T1800Z/ /O.NEW.KMHX.SC.Y.0064.160521T0800Z-160521T1700Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 353 AM EDT SAT MAY 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. * WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT...BECOMING SOUTHWEST BY THIS AFTERNOON. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-212100- /O.CAN.KMHX.SC.Y.0063.000000T0000Z-160522T1500Z/ /O.NEW.KMHX.SC.Y.0064.160521T0800Z-160522T0700Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 353 AM EDT SAT MAY 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT SUNDAY. * WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT...BECOMING SOUTHWEST THIS AFTERNOON. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-212100- /O.EXT.KMHX.SC.Y.0063.160521T0800Z-160522T0700Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 353 AM EDT SAT MAY 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT SUNDAY... * WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT...BECOMING SOUTHWEST THIS AFTERNOON. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
925 WHUS72 KMHX 211859 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 259 PM EDT SAT MAY 21 2016 ...GUSTY WINDS AND ELEVATED SEAS CONTINUE TONIGHT NORTH OF OREGON INLET... .DEVELOPING LOW PRESSURE WILL PULL AWAY FROM THE COAST OVERNIGHT WITH WINDS BECOMING NORTHWEST TO NORTH 10 TO 20 KNOTS. SEAS ARE CURRENTLY 5 TO 7 NORTH OF OREGON INLET AND WILL SLOWLY SUBSIDE BELOW 6 FEET EARLY SUNDAY MORNING. AMZ152-154-220700- /O.CON.KMHX.SC.Y.0064.000000T0000Z-160522T0700Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 259 PM EDT SAT MAY 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-220700- /O.CON.KMHX.SC.Y.0063.000000T0000Z-160522T0700Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 259 PM EDT SAT MAY 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
483 WHUS72 KMHX 212313 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 713 PM EDT SAT MAY 21 2016 ...GUSTY WINDS AND ELEVATED SEAS CONTINUE TONIGHT NORTH OF OREGON INLET... .DEVELOPING LOW PRESSURE WILL PULL AWAY FROM THE COAST OVERNIGHT WITH WINDS BECOMING NORTHWEST TO NORTH 10 TO 20 KNOTS. SEAS ARE CURRENTLY 5 TO 7 NORTH OF OREGON INLET AND WILL SLOWLY SUBSIDE BELOW 6 FEET EARLY SUNDAY MORNING. AMZ152-154-220900- /O.EXT.KMHX.SC.Y.0064.000000T0000Z-160522T0900Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 713 PM EDT SAT MAY 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-220900- /O.EXT.KMHX.SC.Y.0063.000000T0000Z-160522T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 713 PM EDT SAT MAY 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
939 WHUS72 KMHX 220241 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1041 PM EDT SAT MAY 21 2016 ...GUSTY WINDS AND ELEVATED SEAS CONTINUE TONIGHT NORTH OF OREGON INLET... .DEVELOPING LOW PRESSURE WILL PULL AWAY FROM THE COAST OVERNIGHT WITH WINDS BECOMING NORTHWEST TO NORTH 10 TO 20 KNOTS. SEAS ARE CURRENTLY 5 TO 7 NORTH OF OREGON INLET AND WILL SLOWLY SUBSIDE BELOW 6 FEET EARLY SUNDAY MORNING. AMZ152-154-220900- /O.CON.KMHX.SC.Y.0064.000000T0000Z-160522T0900Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1041 PM EDT SAT MAY 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-220900- /O.CON.KMHX.SC.Y.0063.000000T0000Z-160522T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1041 PM EDT SAT MAY 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
455 WHUS72 KMHX 220615 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 215 AM EDT SUN MAY 22 2016 AMZ152-154-220715- /O.CAN.KMHX.SC.Y.0064.000000T0000Z-160522T0900Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 215 AM EDT SUN MAY 22 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE SUBSIDED BELOW 6 FEET. $$ AMZ150-220715- /O.CAN.KMHX.SC.Y.0063.000000T0000Z-160522T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 215 AM EDT SUN MAY 22 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE SUBSIDED BELOW 6 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at May 20, 4:00 AM EDT, 0 minutes earlier.
Area forecast discussion, May 20, 4:00 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
400 AM EDT FRI MAY 20 2016
.SYNOPSIS...
High pressure will extend into the area from the north through
Today. Low pressure will develop and move through the piedmont of
NC tonight and lift northeast of the area Saturday. The low will
push a cold front offshore Saturday night. Low pressure will
develop well offshore early next week as high pressure builds
south of the region.
&&
.NEAR TERM /THROUGH TODAY/...
As of 4 AM Fri...Only a few sprinkles or drizzle for the rest of
the night esp southern half though little or no measurable qpf
with the activity. TPW values are near 1.5 inches though
negligible lift should lead to mainly dry conditions through mid
day today.
This afternoon, forecast becomes a bit complicated as some model
disagreement with onset of pcpn. High res model suite (ARW, NMM,
NAM12, GEM_REG) in good agreement with coastal trough/front
migrating towards the coast by late afternoon. Sfc winds will
remain easterly across E NC through the day while switching
southeast across the OBX as coastal front migrates westward. ECMWF
continues to be most aggressive with organized pcpn developing
late afternoon as strong isentropic lift develops across srn
zones as 850MB flow becomes south and increases in strength. GFS
and high- res model suite however indicate mainly dry through
early evening. Have therefore not gone quite as wet as ECM though
increased pops for s/swrn zones for second half of the afternoon,
whereas nrn/nern zones should remain dry. With clouds and NE winds
continuing today, temps will be held down a bit with highs
generally in the 70-75 degree range (upper 60s OBX).
&&
.SHORT TERM /TONIGHT/...
As of 4 AM Fri...Much better chance of widespread showers and
scattered thunder tonight as low pres lifts NE through the
piedmont of NC. This puts much of E NC in warm sector with models
exhibiting long skinny CAPE profiles. PW's increase to around 1.75
inches, some 2 SD above climo for this time of year. Have added
thunder to all grids overnight, especially after midnight as CAPES
max out by 12Z with vals AOA 500 J/KG. Will have to watch for an
isolated severe storm esp near the coast where more robust
instability will reside. Main threat would be an isolated strong
wind gust though even an isolated tornado threat may loom as sfc
winds will be backed southeasterly generating some enhanced low
level helicity that could be tapped with any updraft that gets
going. Other threat would be heavy rain/localized flooding due to
the high PW's and fairly deep warm cloud layer.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 320 am Thursday...Active and unsettled pattern will continue
for the first several days of the period with below normal
temps...then a gradual warming and drying trend mid to late next
week.
Friday through Saturday night: High pressure will shift eastward
through the Mid-Atlantic states, moving offshore by early
Saturday. Northerly flow will start to veer easterly Friday as
the surface high shifts offshore. Will continue sc/chance pops
Friday, highest across the southern zones as weak low forms along
stalled frontal boundary to the south. The warm front will lift
north through the region Friday night into Saturday...as areas of
low pressure continue to develop along the boundary. Increased
pops to likely Friday night with models showing good agreement in
widespread showers and isolated thunderstorms...as deep moisture
increases over the area coupled with increasing lift and forcing
from approaching trough and warm front. Periods of moderate to
heavy rainfall will be possible Friday night into the first part
of Saturday. NAM soundings show pwat values approaching 2 inches
Saturday morning. Will continue categorical pops for the first
part of Sat with pops gradually tapering off late Sat as cold
front pushes through the region Sat afternoon/evening. Will
continue sc thunderstorm mention. Think widespread clouds and
precip will limit the instability, though cannot rule out a strong
thunderstorm developing. Precip will continue to taper off Sat
night as cold front pushes further offshore and low lifts ne. Low
level thickness values support below normal temps, with highs in
the 70s and lows in the 60s. Could see temps a few degrees cooler
Saturday with widespread clouds/precip. Sat night lows in the mid
50s to lower 60s.
Sunday through Monday night: The surface low will continue to
move off the Mid-Atlantic coast Sunday with the closed upper low
becoming anchored across the Eastern CONUS through midweek. This
will then provide continued cloud cover and slight chance showers
Sunday and Monday. Highs in the low/mid 70s and lows in the mid
50s to low 60s.
Tuesday through Wednesday: The upper low will lift ne into New
England Tuesday into Tuesday night. While, high pressure quickly
builds in, shifting offshore by Wednesday ushering in warm return
flow and more seasonable temperatures. High temps Tuesday will be
in the upper 70s and rebound into the low/mid 80s by Wednesday.
Given moisture return and modest instability, an isolated
seabreeze shower/tstm will be possible each afternoon
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
Short Term /Through Friday Afternoon...
As of 111 AM Fri...Mainly VFR skies with cigs 3-5k ft through
early afternoon Fri. Cigs expected to slowly lower thereafter as
low pres develops and increasing low level moisture and lift
through the evening. Skies expected to lower to MVFR then possibly
IFR by late Fri night with numerous showers and perhaps an iso
thunderstorm. Winds will be light and generally from the NE
through the period.
Long Term /Friday Night through Tuesday/...
As of 330 am Friday...Periods of sub-VFR conditions expected
into Sunday. Showers will be widespread into the first part of
Saturday. The best chance of IFR will be Friday night into early
Saturday. Drier air will gradually filter into the region Sat
night into Sunday behind the cold front, with predominant VFR
conditions returning Sunday night and Monday.
&&
.MARINE...
Short Term /Through Tonight/...
As of 4 AM Fri...Winds are northeasterly in the 5-15 kt range
across the marine domain. Seas are running in the 3-4 foot range,
with some 5 foot sets outer srn waters. NE winds will continue
today as high pres to the northeast and low pres gathering across
the deep south. Winds strengthen this afternoon as a result,
becoming sustained at 10-20 kt. Low pres will ride NE through the
piedmont of NC tonight with the winds veering southeast and
increasing to 15-25 kt. Seas will respond by building 5-7 feet,
and have hoisted SCA headlines for all of the coastal waters as a
result. Pamlico sound may eventually see wind gusts approaching
marginal SCA late tonight though this looks to be a relatively
small window as gradient becomes pinched for a short time, and
will let oncoming shifts refine timing and duration of the winds
over the sound, though for now will not issue SCA here due to lack
of confidence.
Long Term /Friday Night through Tuesday/...
As of 330 am Friday...A warm front will lift north through the
waters Friday night and early Saturday, as areas of low pressure
develop along the front, then the associated cold front will push
through the waters Sat afternoon and evening. Southeast winds will
increase to 15-25 knots Friday night, then become southerly early
afternoon just ahead of the front. Will continue to show seas
building to 4-7 feet. Small craft conditions likely to develop
Friday night and continue into Sat night/Sun afternoon. Behind the
front, winds shift northwesterly Saturday night with wind speeds
10-20 kts, helping to maintain seas 4 to 6 feet across the
northern waters. Predominant northerly flow 10-15 knots will
continue over the waters Sunday into Monday, as cold front pushes
offshore, surface low lifts northeast and upper low strengthens
over the Mid- Atlantic region. Elevated seas 4-6 feet north of
Ocracoke will gradually subside to 3-5 feet late Sunday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 11 PM this evening to 11 AM EDT
Sunday for AMZ152-154.
Small Craft Advisory from 11 PM this evening to 2 PM EDT
Saturday for AMZ156-158.
Small Craft Advisory from 4 AM Saturday to 11 AM EDT Sunday
for AMZ150.
&&
SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...SK/CQD
AVIATION...CQD/TL
MARINE...CQD/TLHazardous weather outlook, May 19, 6:38 PM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 638 PM EDT THU MAY 19 2016 NCZ029-044>047-079>081-090>095-098-104-201045- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 638 PM EDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODS OF MODERATE TO HEAVY RAINFALL ARE EXPECTED ACROSS EASTERN NORTH CAROLINA FRIDAY NIGHT INTO SATURDAY. ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-201045- OUTER BANKS DARE- 638 PM EDT THU MAY 19 2016 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING NORTH OF CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. PERIODS OF MODERATE TO HEAVY RAINFALL ARE EXPECTED ACROSS EASTERN NORTH CAROLINA FRIDAY NIGHT INTO SATURDAY. ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE SATURDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.